MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-1818
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, an 18-18mm amplatzer talisman pfo occluder was chosen for a percutaneous closure of a patent foramen ovale (pfo) using an 8f amplatzer talisman delivery sheah.During procedure, while deployment of the first disc (left side) that it appeared deformed, showing an alteration from its original shape.After that change was identified by the echocardiographer, the prosthesis was removed from the patient to be reloaded in saline solution.The deployment tests were performed outside the patient, and the deformation persisted.Due to this occurrence, the physician and the team decided to replace the device to proceed with the procedure.The deformed device was never released from the delivery cable while inside the patient.A new 25-18mm amplatzer talisman pfo occluder was chosen and complete the procedure.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.Despite the reported situation, fortunately, the defect did not cause any harm or issues to the patient, nor did it delay the procedure.The patient was reported discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Three images were received from the field, all of the images showed a deformation outside of the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.Three images were received from the field; all of the images showed a deformation outside of the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23209403
Report Number2135147-2025-05631
Device Sequence Number13277158
Product Code MLV
UDI-Device Identifier05415067033307
UDI-Public(01)05415067033307(17)261031(10)10070992
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PFO-1818
Device Catalogue Number9-PFO-1818
Device Lot Number10070992
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer11/11/2025
12/01/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/18/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TALISMAN DELIVERY SHEATH, 9-TDS-08F45.
Patient SexUnknown